Alert archive / South Dakota / Flash Flood Warnings in 1999
Flash Flood Warning 23, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 21, 1999, 4:34 AM CDT for Clay County, Union County, South Dakota. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 1999, 4:34 AM CDT (09:34 UTC)
- Expired
- Jul 21, 1999, 6:00 AM CDT
- In force
- 86 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Clay County, SD, Union County, SD
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2063 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 210934 FFWFSD SDC027-127-211100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 434 AM CDT WED JUL 21 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN CLAY COUNTY IN SOUTHEASTERN SOUTH DAKOTA UNION COUNTY IN SOUTHEASTERN SOUTH DAKOTA * UNTIL 600 AM CDT * AT 434 AM CDT...SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE TO MOVE ACROSS SOUTHERN CLAY COUNTY AND UNION COUNTY THROUGH 530 AM. RAINFALL AMOUNTS UP TO ONE-HALF INCH ARE EXPECTED 530 AM. UP TO 4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THIS AREA. THIS HAS CAUSED SOME FLOODING IN THE AREA. STREET FLOODING WAS REPORTED IN VERMILLION BY THE CLAY COUNTY SHERIFF'S OFFICE AT 410 AM. THIS EXTENDS THE EARLIER FLASH FLOOD WARNING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. SCHUMACHER &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:25 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 21, 3:25 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 AM CDT WED JUL 21 1999 MAIN EVENT IS TSTMS WITH HVY RAIN EXTRM SERN SD INTO NWRN IA WHICH SHUD CONT SVRL HRS THIS MRNG. ALREADY HAVE ISSUED WRMNGS AND WILL GO WITH FLASH FLOOD WATCH FOR THIS MRNG AS TSTMS STILL DVLPG AND MOVG OVER NERN NE JUST S OF MO RVR. WILL END THESE LATR THIS MRNG AND GO WITH CONTINUITY AND GUIDNCE AND KEEP A HOT AND RAIN FREE FCST THIS AFTN THRU THU. WE ARE SOMEWHAT WARY OF THIS WITH VERY RIPE AIR ARND AND HAVE CONSIDERD MENTNG TSTMS TNGT SRN PART OF AREA. FOR NOW WILL LEAVE OUT AS SFC BNDRY WKNS AND UPR RDGNG AND WRMNG TAKE PLACE. WILL HAVE TO WATCH THO AS MODELS/GUIDNCE DID NOT DO A GOOD JOB ON CURNT ACTVTY...NOT A SHOCK WITH THIS TYPE OF CONVECTN. GIVEN CURNT DRY SCENARIO WILL GO CLOSE TO GUIDNCE TEMPS WITH A LTL WRMNG. NO CHANGE IN EXTNDED WITH MSTLY DRY FCST. NEW MRF FITS THIS WITH MORE UPR RDGNG. .FSD...NONE WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:35 AM CDT | Flash Flood Warning | FSD | Clay, Union | 3 hr |
Nearby
Flash Flood Warnings in South Dakota, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.